Alert archive / Nevada / Flash Flood Warnings in 2018
Flash Flood Warning 15, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Jul 12, 2018, 12:10 PM PDT for Eureka County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2018, 12:10 PM PDT (19:10 UTC)
- Expired
- Jul 12, 2018, 3:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Eureka County, NV
The radar
The Elko radar (KLRX), 110 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 7.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2686 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
548 WGUS55 KLKN 121910 FFWLKN NVC011-122215- /O.NEW.KLKN.FF.W.0015.180712T1910Z-180712T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Elko NV 1210 PM PDT THU JUL 12 2018 The National Weather Service in Elko Nevada has issued a * Flash Flood Warning for... West central Eureka County in north central Nevada... * Until 315 PM PDT. * At 1208 PM PDT Doppler radar indicated thunderstorms producing heavy rain in central Eureka County just west of Garden Pass. They are moving slowly eastward toward Garden Pass and Highway 278. This is a potentially life threatening situation. Flash flooding is expected to begin shortly. If the way before you is closed or flooded, turn around. Don't drown. * Some locations that will experience flooding include... Garden Pass. LAT...LON 3976 11652 3995 11648 3992 11609 3967 11610 $$ bb
1 follow-up statement
876 WGUS75 KLKN 122206 FFSLKN Flash Flood Statement National Weather Service Elko NV 306 PM PDT THU JUL 12 2018 NVC011-122216- /O.EXP.KLKN.FF.W.0015.000000T0000Z-180712T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Eureka NV- 306 PM PDT THU JUL 12 2018 ...THE FLASH FLOOD WARNING FOR WEST CENTRAL EUREKA COUNTY WILL EXPIRE AT 315 PM PDT... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3976 11652 3995 11648 3992 11609 3967 11610 $$ SH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 3:15 AM PDT, 8 hours 55 minutes earlier.
Area forecast discussion, Jul 12, 3:15 AM PDT, 8 hours 55 minutes before
Area Forecast Discussion National Weather Service Elko NV 315 AM PDT Thu Jul 12 2018 .SYNOPSIS...Monsoon moisture across central Nevada will result in afternoon and evening showers and thunderstorms through Saturday. Some thunderstorms could contain heavy rainfall potentially leading to flash flooding. Meanwhile, much of northern Nevada will remain dry with above normal temperatures through early next week. && .SHORT TERM...Today through Friday. Little change today with dry and stable air over northern NV and moist unstable air across central NV. Increased POPs and QPF amounts across central NV for today and Friday as precipitable water levels range from 0.85 to 1.15 inches. Temperatures across central NV will be near normal through Friday as afternoon cloud cover persists. However across northern NV where mostly sunny skies will persist, temperatures will remain above normal. Increased POPs over western most Humboldt County for Friday as moist and slightly unstable air moves up from the southwest. .LONG TERM...Friday night through next Wednesday. At this time, models agree that a strong ridge of high pressure will form over the Great Basin, which will allow for well above normal temps Saturday night through at least Monday. By Monday and Tuesday, models begin to diverge on solutions. The GFS shows a continued area of high pressure elongated across CA/NV, while the EURO brings in a weak trof to skirt northern Nevada. This trof would eventually pass Nevada, being replaced by weak westerly/zonal flow across the Great Basin. Overall confidence is low at this time, but temps will continue to be above normal regardless of either solution. && .AVIATION...VFR expected at KWMC and KBAM. KEKO should be VFR and clear, but models indicate storms may be just outside of VC. At this time, confidence is not high enough to include VCTS. KELY and KTPH will see at least VCTS and possibly TSRA. If TSRA occurs, very brief MVFR/IFR will be possible. The best chance will be from 2000Z to 0200Z. && .FIRE WEATHER...Scattered showers and thunderstorms will continue across the central Nevada zones 455, 454 and 457 Thursday through Saturday as monsoon moisture remains in the area. Drier conditions are expected north of US-50 across northern Nevada. North winds will increase tonight across the I-80 corridor but remain below critical levels. Above normal temperatures and low daytime relative humidity will continue in zones 467, 468, 469 and 470 but winds will remain well below critical levels through at least the weekend. && .LKN WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 11 AM PDT this morning through this evening for Northeastern Nye County-Northwestern Nye County- White Pine County. && 96/94/94/96
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 5:00 PM PDT | Special Weather Statement | LKN | 45 min | |
| Jul 11, 5:21 PM PDT | Special Weather Statement | LKN | Nye | 39 min |
| Jul 11, 6:12 PM PDT | Special Weather Statement | LKN | Esmeralda | 48 min |
| Jul 12, 12:14 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Jul 12, 12:59 PM PDT | Special Weather Statement | LKN | 46 min | |
| Jul 12, 1:00 PM PDT | Special Weather Statement | LKN | Eureka | 45 min |
| Jul 12, 1:02 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Jul 12, 1:02 PM PDT | Special Weather Statement | LKN | 43 min | |
| Jul 12, 1:05 PM PDT | Areal Flood Advisory | LKN | Eureka, Lander | 3 hr |
| Jul 12, 1:09 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Jul 12, 1:16 PM PDT | Special Weather Statement | LKN | 44 min | |
| Jul 12, 1:46 PM PDT | Special Weather Statement | LKN | 44 min | |
| Jul 12, 1:48 PM PDT | Special Weather Statement | LKN | 42 min | |
| Jul 12, 1:50 PM PDT | Special Weather Statement | LKN | 40 min | |
| Jul 12, 1:53 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Jul 12, 3:58 PM PDT | Special Weather Statement | LKN | 32 min | |
| Jul 12, 4:34 PM PDT | Special Weather Statement | LKN | 41 min | |
| Jul 12, 4:35 PM PDT | Areal Flood Advisory | LKN | Nye, White Pine | 2 hr |
| Jul 12, 4:41 PM PDT | Areal Flood Warning | LKN | Nye | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.